TITLE

Increased risk of prostate cancer

AUTHOR(S)
Elliott, William T.
PUB. DATE
August 2011
SOURCE
Neurology Alert;Aug2011 Pharmacology Watch, p1
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
The article reports that the U.S. Food and Drug Administration (FDA) issued a warning that 5-alfa reductase inhibitors finasteride and dutasteride may increase the risk of prostate cancer. Data was gathered from studies which aimed to evaluate whether these drugs offer protection against prostate cancer. The FDA reviewed the results of the Prostate Cancer Prevention Trial (PCPT) which found that prostate cancer reduction was limited to low-grade prostate cancers.
ACCESSION #
65318242

 

Related Articles

  • Increased risk of prostate cancer.  // Internal Medicine Alert;7/15/2011 Pharmacology Watch, p1 

    The article reports on the drug warning issued by the U.S. Food & Drug Administration (FDA) concerning an increased risk for prostate cancer in patients who are taking 5-alfa reductase inhibitors finasteride (Proscar, Propecia) and dutasteride (Avodart, Jalyn).

  • FDA warns of serious prostate cancer with 5-αRIs.  // Reactions Weekly;6/18/2011, Issue 1356, p3 

    The article focuses on a safety announcement issued by the U.S. Food and Drug Administration (FDA) has reported that 5-α reductase inhibitors may increase the risk of high-grade prostate cancer.

  • Urology update. Tanzi, Maria G. // Pharmacy Today;Feb2011, Vol. 17 Issue 2, p35 

    The article offers updates related to prostate cancer in the U.S. The Food and Drug Administration (FDA) Oncologic Drugs Advisory Committee has voted against the use of finasteride and dutasteride as prevention from prostate cancer. The findings of the research shows, that physical activity like...

  • Complementary and Alternative Medicine Patients Are Talking About: PC-SPES. Lee, Colleen O. // Clinical Journal of Oncology Nursing;Feb2005, Vol. 9 Issue 1, p113 

    Talks about the PC-SPES Chinese herbal supplement for prostate cancer. Withdrawal from the market after being recalled by the U.S. Food and Drug Administration; Indications of the supplement; Efficacy; Adverse reactions.

  • Finasteride.  // Reactions Weekly;8/11/2012, Issue 1414, p26 

    The article describes the case of a 36-year-old man who developed a Leydig cell tumour of the testis while undergoing finasteride therapy for alopecia.

  • Finasteride.  // Reactions Weekly;4/23/2011, Issue 1348/1349, p19 

    The article describes the case of a 42-year-old man who developed azoospermia while undergoing treatment with finasteride.

  • GnRH agonists' safety profile under FDA review for diabetes, CVD risks.  // Formulary;Jun2010, Vol. 45 Issue 6, p188 

    The article discusses the release of a U.S. Food and Drug Administration advisory which warns of an increased risk of developing cardiovascular disease (CVD), diabetes, stroke and sudden death among men being treated for prostate cancer with gonadotropin-releasing hormone (GnRH) agonists. GnRH...

  • NEWSLINE.  // Monthly Prescribing Reference;May2010, Vol. 26 Issue 5, pA8 

    The article offers news briefs related to the pharmaceutical industry in the U.S. Metered-dose inhalers (MDI) that will be removed from the market include the Alupent Inhaler, Azmacort and Maxair Autohaler. The Food and Drug Administration (FDA) is assessing the potential of Stalevo, a treatment...

  • Drug Proscar is shown to reduce need for prostate surgery, study reveals.  // Jet;03/23/98, Vol. 93 Issue 17, p24 

    Reports on research indicating that the drug Proscar can reduce the need for surgery to treat enlarged prostate glands. Details of the four-year study conducted by John D. McConnell and colleagues and published in the `New England Journal of Medicine.'

Share

Read the Article

Courtesy of NEW JERSEY STATE LIBRARY

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics